Louisiana, 2015Strong Wind in Louisiana, December 13, 2015
December 13, 2015 · NWS LIX · 1 event in 1 county or zone
A strong upper low pressure system moving through the Southern Plains states pushed a cold front across southeast Louisiana and southern Mississippi as well as the adjacent coastal waters during the overnight hours. While no thunder was reported in most areas, very gusty winds were reported.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper low pressure system moving through the Southern Plains states pushed a cold front across southeast Louisiana and southern Mississippi as well as the adjacent coastal waters during the overnight hours. While no thunder was reported in most areas, very gusty winds were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 13, 6:25 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 13, 6:25 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 PM CST SUN DEC 13 2015
.SOUNDING DISCUSSION...
THE SOUNDING THIS EVENING AHEAD OF THE APPROACHING COLD FRONT
DEPICTS A WINDY PROFILE WITH 45 KTS FROM THE SOUTH AT 1800 FT.
THIS STRONG WIND CAN EASILY REACH THE SFC AS THE INITIAL LINE OF
SHOWERS MOVES ACROSS THE AREA... ESPECIALLY OVER THE WATER. INDEED
A COUPLE GUSTS OF ABOUT 40 KTS HAVE ALREADY BEEN OBSERVED THIS
EVENING. THE PRECIPITATION IS NOT ESPECIALLY CONVECTIVE DUE TO
WARM LOW AND MID LEVEL TEMPERATURES AND POOR LAPSE RATES. PW IS
WELL ABOVE AVERAGE AT 1.46 INCHES.
KRAUTMANN
&&
.PREV DISCUSSION... /ISSUED 408 PM CST SUN DEC 13 2015/
SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED A DEEP 992 MB LOW OVER EASTERN
KANSAS WITH A COLD FRONT EXTENDING SOUTHEAST TO NORTHWEST
LOUISIANA TO SOUTHWEST LOUISIANA. STRONG SOUTHEAST FLOW WAS NOTED
OVER LOUISIANA AND MISSISSIPPI TO ILLINOIS. UPPER AIR ANALYSIS
AND IR SAT IMAGERY REVEALED A CYCLONIC CIRCULATION OVER
TEXAS/OKLAHOMA PANHANDLES WITH ASSOCIATED TROUGH AXIS TO SOUTH
TEXAS...A SLIGHT NEGATIVE TILT.
ISOTACH ANALYSIS AT 250MB AND INITIALIZED GFS SHOWED AROUND 130
KNOT JET MAX ON THE FRONT SIDE OF THE MAIN TROUGH NORTH CENTRAL
TEXAS TO EAST OKLAHOMA. PRECIPITABLE WATER VALUES PLANER PLOTS
SHOWED A NEAR 2 INCH SWATH ALONG THE TEXAS COAST TO WESTERN
ARKANSAS.
DISCUSSION...
THE MAIN TROUGH AXIS WILL CONTINUE TO ROTATE NORTHEAST WITH THE
JET MAX PULLING AWAY FROM THE CENTRAL GULF COAST. MOISTURE AXIS
WITH 2 INCHES PW VALUES SHOULD SWEEP ACROSS THE FORECAST AREA THIS
EVENING THROUGH EARLY MORNING. WARM LAYERS ALOFT HAVE KEPT THE ATM
STABLE AND LAPSE RATES HAVE NOT BEEN ABLE TO SUSTAINED
THUNDERSTORMS AHEAD OF THE LINE. FORCING ALONG THE EDGE HAS
PRODUCED SOME LIGHTNING...BUT NOT IN THE LAST HOUR OR TWO. THE
BIG STORY HAS BEEN THE WINDS...STRONG GRADIENT WINDS THIS
AFTERNOON WILL WEAKEN AS THE MAIN SYSTEM PULLS NORTH THIS
EVENING. AT THIS TIME...STRONG WINDS ALONG THE LINE ARE STILL
POSSIBLE THIS EVENING MAINLY WEST OF LAKE PONTCHARTRAIN. AFTER
FROPA...COLD AIR ADVECTION WILL BE LIMITED. ERGO...COOL DOWN WILL
BE SLIGHT AND WINDS WILL NOT YIELD HAZARDOUS WINDS ON COASTAL
WATERS.
ANOTHER SYSTEM WILL PUSH THROUGH THE FORECAST AREA WEDNESDAY...SOME
LIMITED INSTABILITY WITH SYSTEM WILL EQUATE TO ISOLATED
THUNDERSTORMS OVER THE FORECAST AREA WEDNESDAY AND WEDNESDAY
NIGHT WITH CLEARING OF PRECIP CHANCE LATE THURSDAY. STRONGER COLD
AIR ADVECTION WILL ALLOW TEMPS TO DIVE INTO THE 30S FOR LOWS
LATTER PART OF OF THIS WEEK...DRY AND MODERATING CONDITIONS ARE
EXPECTED OVER THE WEEKEND.
AVIATION...
LATEST RADAR SHOWS SCATTERED SHOWERS STREAMING NORTH IN THE
VICINITY OF KHDC/KASD/KMCB/KGPT TERMINALS. AT THE SAME TIME...A
WIDE SWATH OF SHOWERS ARE PROGRESSING EASTWARD ACROSS LOUISIANA AT
20 KNOTS. THIS LINE IS AROUND 30 MILES WEST OF KBTR. IFR CIGS CAN BE
EXPECTED AS THE WESTERN SHOWERS MOVE ACROSS THE CWA. ADDITIONALLY...
VERY STRONG AND SOUTHEAST WINDS CURRENTLY IMPACTING THE TERMINALS
WILL ABRUPTLY SHIFT TO NW WITH THE FROPA. RAIN SHOULD BE ENDING FOR
TERMINALS FROM WEST TO EAST AFTER 06Z. SKC CONDITIONS EXPECTED
TOMORROW.
MEFFER
MARINE...
TIGHTEN PRESSURE GRADIENT ACROSS THE COASTAL WATERS WILL MAINTAIN SMALL
CRAFT ADVISORY CONDITIONS IN ADVANCE OF A COLD FRONT. THIS COLD
FRONT WILL PUSH ACROSS THE COASTAL WATERS TONIGHT. WINDS WILL
EASE FROM WEST TO EAST ACROSS THE COASTAL WATERS THIS EVENING AND
TONIGHT. GENERALLY LIGHT WINDS WILL PREVAIL ACROSS THE COASTAL
WATERS MONDAY AND TUESDAY AS WEAK HIGH PRESSURE PREVAILS OVER THE
REGION. EASTERLY FLOW WILL BECOME ESTABLISHED BY TUESDAY AFTERNOON
WHICH WILL BECOME MORE SOUTHERLY WEDNESDAY IN ADVANCE OF ANOTHER
COLD FRONT THAT WILL MOVE ACROSS THE COASTAL WATERS WEDNESDAY
NIGHT. WINDS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY
MORNING WITH A SECOND SURGE.
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SMALL CRAFT ADVISORY TODAY.
MONITOR CONVECTIVE TRENDS THIS AFTERNOON AND TONIGHT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 51 70 40 71 / 90 0 0 10
BTR 48 72 43 73 / 90 0 0 10
ASD 56 72 39 71 / 90 10 0 10
MSY 57 72 51 72 / 90 10 0 10
GPT 56 71 40 70 / 80 10 0 10
PQL 59 72 39 71 / 80 20 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ034>037-039-040-
046>050-056>072.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM CST THIS EVENING FOR GMZ530-532-
534-536-538-550-552-570-572.
SMALL CRAFT ADVISORY UNTIL 3 AM CST MONDAY FOR GMZ555-557-575-
577.
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ068>071-077-
080>082.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM CST THIS EVENING FOR GMZ532-534-
536-538-550-552-570-572.
SMALL CRAFT ADVISORY UNTIL 3 AM CST MONDAY FOR GMZ557-575-577.
&&Hazardous weather outlook, Dec 13, 5:13 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 PM CST SUN DEC 13 2015
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-141115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
513 PM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT
A SQUALL LINE OF SHOWERS ASSOCIATED WITH A COLD FRONTAL PASSAGE
WILL SWEEP ACROSS THE OUTLOOK AREA THIS EVENING BETWEEN 5 PM AND
10 PM. GUSTS 40 TO 50 MPH WILL BE POSSIBLE BRIEFLY WITH THE WIND
SHIFT.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS
THIS EVENING FOR SOUTH WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS
AND HAZARDOUS SEAS...SHIFTING WEST AND EASING DURING THE EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS WEDNESDAY.
SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THURSDAY NIGHT
AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
24/RR
In the hours before
Special weather statement, Dec 13, 4:49 PM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
449 PM CST SUN DEC 13 2015
LAZ034>037-046>048-050-MSZ068>070-132345-
LIVINGSTON LA-WEST FELICIANA LA-IBERVILLE LA-EAST FELICIANA LA-
ST. HELENA LA-POINTE COUPEE LA-WEST BATON ROUGE LA-
EAST BATON ROUGE LA-PIKE MS-AMITE MS-WILKINSON MS-
449 PM CST SUN DEC 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIVINGSTON...WEST
BATON ROUGE...WEST FELICIANA...POINTE COUPEE...ST. HELENA...NORTHERN
IBERVILLE...EAST BATON ROUGE AND EAST FELICIANA PARISHES...AMITE...
WILKINSON AND NORTHWESTERN PIKE COUNTIES UNTIL 545 PM CST...
AT 448 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WOODVILLE TO 8 MILES
SOUTHWEST OF BAYOU SORREL...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...DENHAM SPRINGS...PLAQUEMINE...PORT
ALLEN...NEW ROADS...JACKSON...ST. FRANCISVILLE...CLINTON...
MELVILLE...LIBERTY...GREENSBURG...OAK HILLS PLACE...ST. GABRIEL...
WALKER...ADDIS...BRUSLY...LIVINGSTON AND CENTREVILLE.
LAT...LON 3132 9112 3135 9098 3135 9051 3051 9066
3014 9147 3023 9148 3025 9157 3031 9162
3044 9164 3050 9175 3102 9175 3104 9166
3097 9166 3103 9157 3113 9163 3123 9157
3124 9148 3132 9146 3137 9123
TIME...MOT...LOC 2248Z 232DEG 40KT 3108 9124 3011 9147Special weather statement, Dec 13, 6:05 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 PM CST SUN DEC 13 2015
LAZ037-039-040-049-050-056>072-MSZ069>071-077-080-140200-
LOWER ST. BERNARD-LOWER PLAQUEMINES-ST. CHARLES-ORLEANS-ST.
TAMMANY-LOWER TERREBONNE-SOUTHERN TANGIPAHOA-NORTHERN
TANGIPAHOA-WASHINGTON-ST. HELENA-ASSUMPTION-ST. JOHN THE
BAPTIST-UPPER TERREBONNE-UPPER ST. BERNARD-ASCENSION-ST. JAMES-LOWER
JEFFERSON-LIVINGSTON-UPPER LAFOURCHE-UPPER JEFFERSON-UPPER
PLAQUEMINES-LOWER LAFOURCHE-WALTHALL-PEARL RIVER-AMITE-PIKE-HANCOCK-
605 PM CST SUN DEC 13 2015
...STRONG WINDS WITH WIND SHIFT EXPECTED THIS EVENING...
AT 600 PM CST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR CENTER POINT TO 24 MILES WEST OF COCODRIE...AND MOVING EAST AT
35 MPH.
WINDS IN EXCESS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...HOUMA...SLIDELL...HAMMOND...THIBODAUX...MCCOMB...
BOGALUSA...PICAYUNE...GONZALES...BAY ST. LOUIS...COVINGTON...
WAVELAND...FRANKLINTON...POPLARVILLE...GREENSBURG...HAHNVILLE...
MARRERO...BELLE CHASSE...CHALMETTE AND LAPLACE.
LAT...LON 3101 8935 3029 8934 3023 9069 3002 9015
3016 8964 2986 8968 3004 8937 2976 8927
2961 8974 2933 8921 2934 8920 2906 8927
2951 8992 2909 9021 2935 9043 2909 9086
2930 9134 2931 9134 2924 9117 3135 9065
TIME...MOT...LOC 0000Z 270DEG 30KT 3135 9055 2921 9107
24/RRSpecial weather statement, Dec 13, 7:55 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
755 PM CST SUN DEC 13 2015
LAZ039-040-058>064-066>070-072-MSZ071-077-080-081-140400-
LOWER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES-ST.
CHARLES-ORLEANS-ST. TAMMANY-LOWER TERREBONNE-SOUTHERN
TANGIPAHOA-UPPER LAFOURCHE-UPPER JEFFERSON-UPPER
PLAQUEMINES-WASHINGTON-LOWER LAFOURCHE-ST. JOHN THE BAPTIST-UPPER ST.
BERNARD-WALTHALL-PEARL RIVER-HARRISON-HANCOCK-
755 PM CST SUN DEC 13 2015
...GUSTY WINDS EXPECTED WITH WIND SHIFT THIS EVENING...
AT 753 PM CST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR TYLERTOWN TO 9 MILES SOUTH OF COCODRIE...AND MOVING EAST AT 30
MPH.
EXPECT WIND GUSTS 40 TO 50 MPH WITH THE PASSAGE OF THIS THIS SQUALL
LINE THROUGH 10 PM CST.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...GULFPORT...BILOXI...SLIDELL...LONG BEACH...BOGALUSA...
PICAYUNE...BAY ST. LOUIS...COVINGTON...WAVELAND...FRANKLINTON...
POPLARVILLE...KOKOMO...HAHNVILLE...MARRERO...BELLE CHASSE...
CHALMETTE...ST. MARTIN...TIMBERLANE AND LAROSE.
LAT...LON 3101 8935 3065 8934 3068 8889 3039 8886
3015 8959 3037 9023 3021 9041 3014 9043
3016 8964 2986 8968 3005 8937 2961 8974
2924 8954 2951 8992 2910 9018 2935 9043
2911 9072 3122 9014 3122 9003
TIME...MOT...LOC 0153Z 271DEG 24KT 3115 9011 2911 9069
24/RRLocal storm report, Dec 13, 8:11 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM NON-TSTM WND GST 52 SW TAMBOUR BAY BUOY 28.60N 91.21W
12/13/2015 M43 MPH GMZ570 XX AWOS
KSPR SHIP SHOAL 178 MEASURED GUST 37 KT WITH WIND SHIFT.
&&
24/RRStrong Wind, Upper Lafourche
- When
- December 13, 8:20 PM CST
- Where
- Upper Lafourche forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
The Lafourche Parish Emergency Manager reported that a tin awning was blown from a trailer, severing a power line and landing on an adjacent home on Landreau Drive off Louisiana Highway 307 in the Kraemer area. Event time estimated by radar.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, December 13 to 14, 20151 death · 19 events
- Flooding in Iowa, December 13 to 25, 2015$1.8 million · 31 events
- Flooding in Arkansas, December 13 to 14, 2015$100,000 · 5 events
- Strong Wind in Illinois, December 13, 2015$60,000 · 15 events
- Strong Wind in Kentucky, December 13 to 14, 20151 injured · $26,000 · 22 events
- Damaging Winds and Strong Wind in Mississippi, December 13, 2015$64,000 · 50 kt wind · 9 events
- Heavy Snow in Idaho, December 13 to 14, 2015$40,000 · 9 events
- Strong Wind in Tennessee, December 13 to 14, 2015$32,000 · 7 events
- Damaging Winds and Strong Wind in Louisiana, December 13, 2015$38,000 · 55 kt wind · 3 events
- Heavy Rain in Wisconsin, December 13 to 14, 2015$25,000 · 10 events
- Flooding in Iowa, December 13 to 17, 2015$25,000 · 6 events
- Strong Wind in Missouri, December 13, 2015$23,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605555.